Florida, 2005

Heavy Rain in Florida, June 14, 2005

June 14, 2005 · NWS JAX · 1 event in 1 county or zone

12 inches in under an hour.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Storm spotter measured 2.12 inches in under an hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 2:06 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 14, 2:06 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT TUE JUN 14 2005

.SHORT TERM...RADAR HAS BEEN SHOWING SCT TO NUMEROUS SHOWERS AND A
FEW STORMS DEVELOPING SO FAR TODAY. HIGH INSTABILITY WITH CAPES
UP TO 2000-3000 J/KG BUT NO SHEAR. AGAIN SLOW MOVEMENT OF STORMS SO
LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. MAY BE BRIEF WIND
GUSTS TO 40 TO 50 MPH IN STRONGER STORMS PER GOES DERIVED DOWNBURST
PRODUCTS. EXPECT SHOWERS AND STORMS BECOME ISOLD TO SCT LATER THIS
EVENING WITH PATCHY FOG LATE TONIGHT. LOW LEVEL RIDGE AXIS CONTS TO
DROP FURTHER S FROM N CENTRAL FL INTO CENTRAL AND S FL BY LATE WED
AND WED NIGHT. WED...WLY FLOW WILL KEEP E COAST SEA BREEZE MORE
PINNED TO THE COAST AND NW FLOW ALOFT WILL LOWER ATMOSPHERIC
MOISTURE. SO WILL CONT LOW END CHANCE POPS FOR WED AND THU AND KEEP
THE BEST CHANCES OVER N FL IN HIGHER MOISTURE AREA AND SEA BREEZE
REGIME. GFS AND NAM SHOW WEAK FRONTAL BOUNDARY MOVING INTO GA THU AND
THUS RESULTING IN ANOTHER BOUNDARY FOR CONVECTION TO INITIATE BUT
LOWER MEAN RH WILL KEEP POP NEAR 20% OVER SE GA. ALSO...WITH FRONT IN
THE AREA AND MOIST LOW LEVEL FLOW OFF GOMEX HAVE KEEP SLIGHT POPS
THROUGH WED NIGHT. FOR FRIDAY...GFS STILL INSISTING ON SHORTWAVE
FEATURE TO DROP SEWD IN THE 5H TROUGH BUT PWATS WILL HAVE DECREASED
TO AROUND 1.4-1.6 INCHES SO WILL GO WITH 20-30% POPS FOR NOW. TEMP
GUIDANCE HAS INCREASED HIGHS FOR WED AND THU AND WITH DEWPOINTS IN
THE LOWER TO MID 70S WILL MENTION HEAT INDICES NEAR 105 IN THE ZONES
FOR WED AND THU.

.LONG TERM...SAT THROUGH TUE. GFS SHOWS FRONTAL BOUNDARY ACROSS THE
FORECAST AREA SAT WITH HIGH PRES WILL TO OUR N. HIGH APPEARS TO BUILD
SWD INTO MON AND TUE WITH LOW LEVEL FLOW BECOMING NE TO E. DUE TO
RECENT FLIP-FLOP IN GFS HAVE NOT MADE MUCH CHANGE TO THE EXTENDED...
MAINTAINING CHANCE POPS EACH DAY WITH TEMPS NEAR OR JUST BELOW
CLIMO.

.MARINE...NO HEADLINES. FRONT WILL WORK SOUTHWARD AND OFFSHORE FLOW
IS EXPECTED TO BEGIN. SHORT FETCH WITH WIND INCREASE TO 15 KNOTS WILL
NO AFFECT SEAS TOO MUCH. FRONT WORKING SWD ON SUN WILL BRING NE TO
E FLOW TO THE AREA WITH SEAS BUILDING GRADUALLY THROUGH MON AND
TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  97  72  95 /  20  20  10  10
SSI  77  93  76  92 /  20  20  20   0
JAX  73  94  74  95 /  20  30  20  20
SGJ  75  91  74  91 /  20  30  20  30
GNV  73  94  73  94 /  30  40  20  20
OCF  72  93  73  94 /  30  40  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

ARS/MZ
Hazardous weather outlook, Jun 14, 11:46 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1246 PM EDT TUE JUN 14 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1246 PM EDT TUE JUN 14 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON...WITH THE BEST COVERAGE OF STORMS WEST OF THE ST
JOHNS RIVER IN NE FL AND WEST OF I-95 IN SOUTHEAST GEORGIA. RAINFALL
AMOUNTS WILL AVERAGE A QUARTER TO HALF OF AN INCH BUT DUE TO SLOW
STORM MOTION ISOLATED AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE. THIS
ADDITIONAL RAINFALL OVER THE ALREADY SATURATED GROUND MAY CAUSE SOME
LOCALIZED FLOODING. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON
ROADWAYS AND NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE
DEPTH OF THE WATER IS NOT KNOWN. BRIEF WIND GUSTS TO 50 MPH ARE
POSSIBLE IN THE ISOLATED STRONG STORMS AS WELL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...HEAT INDICES NEAR 105 DEGREES WEDNESDAY AFTERNOON...

HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S
MOST AREAS WEDNESDAY AFTERNOON...AND WHEN COMBINED WITH THE
RELATIVE HUMIDITY WILL RESULT IN HEAT INDICES UP TO NEAR 105
DEGREES.

OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/ARS

In the hours before

Special weather statement, Jun 14, 3:13 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE JUN 14 2005

FLZ025-142100-

DUVAL FL-
413 PM EDT TUE JUN 14 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND POSSIBLE FUNNEL CLOUDS VALID UNTIL 500
PM EDT...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTHWEST OF TALLYRAND TO 4 MILES NORTHWEST OF JACKSONVILLE
HEIGHTS...OR ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
DOWNTOWN JACKSONVILLE TO 11 MILES NORTHWEST OF ORANGE PARK...MOVING
SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND OCEANWAY...NORMANDY...TALLYRAND...JACKSONVILLE
HEIGHTS...DOWNTOWN JACKSONVILLE...RIVERSIDE...SAN MARCO AND ARLINGTON
THROUGH 500 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IN ADDITION...FUNNEL
CLOUDS ARE POSSIBLE WITH THESE STORMS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 14, 3:34 PM EST to 4:10 PM EST
Where
Duval County, Jacksonville
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453772.